Spatial Numerical Ranges of Elements of Banach Algebras
International Journal of Mathematics and Mathematical Sciences
numerical ranges, regular norm of a normed or Banach algebra, Spatial numerical ranges, spectrum
In this paper, the notion of spatial numerical range of elements of Banach algebras without identity is studied. Specifically, the relationship between spatial numerical ranges, numerical ranges and spectra is investigated. Among other results, it is shown that the closure of the spatial numerical range of an element of a Banach algebra without identity but with regular norm is exactly its numerical range as an element of the unitized algebra. Futhermore, the closure of the spatial numerical range of a hermitian element coincides with the convex hull of its spectrum. In particular, spatial numerical ranges of the elements of the Banach algebra Co(X) are described. © 1989, Hindawi Publishing Corporation. All right reserved.
Gaur, A., & Husain, T. (1989). Spatial Numerical Ranges of Elements of Banach Algebras. International Journal of Mathematics and Mathematical Sciences, 12 (4), 633-640. https://doi.org/10.1155/S0161171289000785